Learn how to use Mayo Clinic Connect
Request an Appointment
Dr says I can’t take any drugs to improve on this because of my low blood pressure. Now, because of my low ejection fraction (35%) dr says I need an implantable defibrillator. Anyone know of any other way to increase this?
The abbreviation, OTC, usually refers to over-the-counter medication and/or supplements that do not require a prescription.
I've read your posts about low BP as well as heat and cold intolerance. I look forward to an update from you after you see your internist next week.
Will you post again?
Jump to this post
Thanks, Teresa, for the clarification. Since I have a paradoxical reaction to pharmaceuticals, it puts me in a tough situation. I WILL try what my doc suggests after having done everything I can naturally. I really thought I could make a change on my own, but I need help. My doc's nurses have been very helpful. No caffeine and no alcohol seemed to make some difference the last two weeks, but not enough.
An article I found yesterday stated bp is dangerously low at 60/40, and I haven't gotten THAT low, but close, so far only once, at 63/43! It seems better now with more B12 and potassium. Am also taking magnesium, D3 and K2.
My cardiologist former husband said as long as I feel okay that for some people, it's just numbers. But I'd like to get this checked out. I don't feel comfortable going hiking in the mountains anymore.
I did a echo stress test last December, and did really well, so I can't imagine it's gotten so bad in six months that I need another one, but we'll see.
Thanks for your concern. Any suggestions are greatly appreciated!
Update after doctor's appt.
My plummeting blood pressure during/following walking my dog has been as low as 63/43 but currently averaging mid-70's over mid-50's. She says it "could" be because my high cholesterol may cause plaque in arteries, preventing a natural squeezing of them during exercise to allow more blood to the brain, resulting in light-headedness. It returns to low normal with time.
With a paradoxical reaction to pharmaceuticals, I refuse to take Lipitor. (I took it for a year in the past, and it lowered my normally high, good cholesterol and not the HDL, and I had lousy side effects.) I'm back on low-dose asprin and red yeast rice. I lowered it from 401 to 294 in two months with diet change and natural supplements. Being on a keto, no grain diet for two years felt good but sure raised my cholesterol! Has anyone else experienced this?
We're checking for a urinary tract infection, as infections can lower bp. (Did not know that! Seems it would raise it.)
And, I'm scared but am willing to try fludrocortisone to lower bp, but if this will help with "exercise induced low blood pressure" and create other problems for me when I'm NOT walking my golden retriever, I don't know. It would be nice to once more hike in the mountains and deserts of southwest Colorado and not be afraid of passing out!
Any suggestions or experience with this drug would be greatly appreciated.
I appreciate your update after the doctor's appointment. It is good to know that there is a medication that might help. I can certainly understand your hesitancy given the previous problems you have had with meds. I did find some information about this medication on Mayo Clinic's website, https://www.mayoclinic.org/drugs-supplements/fludrocortisone-oral-route/proper-use/drg-20063868.
We have some other Connect members who have used this med. I would like to invite them to join this conversation @karina77 @judy5140 @teetee7 @elizabej. I would encourage you to read some of their posts.
Have you seen any other specialists such as an endocrinologist?
I tried, but it wouldn't send my first comment so am trying again. Thanks for the link. After reading it thoroughly. I will contact my doctor to let her know I am only taking half the recommended dose. It already has had an effect, as after walking my dog, my bp is in the 70's and 80's over 60's, which is much better than previously. I do have an iron taste in my mouth, but no one said that was a side effect, and it's tolerable. I will work up to taking a full dose, but the potential side effects, especially as sensitive as I am to drugs, scare me. I will also ask my doc if she feels the need to see an endocrinologist. THANKS!
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In